Alert archive / Alabama / Flash Flood Watches in 2009
Flash Flood Watch 7, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Aug 16, 2009, 7:45 PM CDT for 5 counties in Alabama. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2009, 7:45 PM CDT (00:45 UTC)
- Expired
- Aug 17, 2009, 7:00 PM CDT
- In force
- 23 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KMOB 170045 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 745 PM CDT SUN AUG 16 2009 ...FLASH FLOOD WATCH IN EFFECT FOR ALL OF NORTHWEST FLORIDA AND PORTIONS OF SOUTH CENTRAL ALABAMA... .TROPICAL STORM CLAUDETTE WILL CONTINUE TO MOVE NORTHWEST ACROSS THE NORTHEASTERN GULF OF MEXICO...MAKING LANDFALL THIS EVENING ALONG THE WESTERN FLORIDA PANHANDLE COASTLINE. SQUALLS AND HEAVY RAIN ASSOCIATED WITH THE TROPICAL STORM WILL BEGIN TO AFFECT THE AREA BY LATE EVENING...AND CONTINUE THROUGH AT LEAST MONDAY. WIDESPREAD HEAVY RAINFALL AMOUNTS ARE FORECAST TO ACCOMPANY THIS SYSTEM. ALZ056>060-FLZ001>006-170845- /O.NEW.KMOB.FF.A.0007.090817T0045Z-090818T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... CENTURY...FLOMATON...MOLINO...PENSACOLA...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE... MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB... VALPARAISO 745 PM CDT SUN AUG 16 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA...BUTLER...CONECUH...COVINGTON...CRENSHAW AND ESCAMBIA. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * THROUGH MONDAY EVENING * TROPICAL STORM CLAUDETTE WILL CONTINUE TO MOVE NORTHWEST ACROSS THE NORTHEASTERN GULF OF MEXICO...MAKING LANDFALL THIS EVENING ALONG THE WESTERN FLORIDA PANHANDLE COASTLINE. SQUALLS AND HEAVY RAIN ASSOCIATED WITH THE TROPICAL STORM WILL BEGIN TO AFFECT THE AREA BY LATE EVENING...AND CONTINUE THROUGH AT LEAST MONDAY. WIDESPREAD HEAVY RAINFALL AMOUNTS ARE FORECAST TO ACCOMPANY THIS SYSTEM WITH RAINFALL TOTALS OF 3 TO 5 INCHES...WITH ISOLATED HIGHER AMOUNTS OF 7 TO 10 INCHES POSSIBLE EAST OF WHERE THE STORM CENTER PASSES. THE GREATEST RAINFALL RATES WILL LIKELY OCCUR BETWEEN MIDNIGHT AND 600 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN. && $$ PURDY
2 follow-up statements
000 WGUS64 KMOB 170840 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 340 AM CDT MON AUG 17 2009 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTHWEST FLORIDA AND PORTIONS OF SOUTH CENTRAL ALABAMA... .AS WEAKENING TROPICAL STORM CLAUDETTE CONTINUES INLAND...PERIODS OF SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE AS BANDS OF SHOWERS AND THUNDERSTORMS MOVE ACROSS SIMILAR AREAS. ALZ056>060-FLZ001>006-171645- /O.CON.KMOB.FF.A.0007.000000T0000Z-090818T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... CENTURY...FLOMATON...MOLINO...PENSACOLA...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE... MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB... VALPARAISO 340 AM CDT MON AUG 17 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA...BUTLER...CONECUH...COVINGTON...CRENSHAW AND ESCAMBIA. IN NORTHWEST FLORIDA...ESCAMBIA...SANTA ROSA...AND OKALOOSA. * THROUGH THIS EVENING * AS WEAKENING TROPICAL STORM CLAUDETTE CONTINUES INLAND...PERIODS OF SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE AS BANDS OF SHOWERS AND THUNDERSTORMS MOVE ACROSS SIMILAR AREAS. RAINFALL TOTALS OF 3 TO 5 INCHES...WITH ISOLATED HIGHER AMOUNTS UP TO 7 INCHES...WILL BE POSSIBLE GENERALLY EAST OF A LINE FROM PENSACOLA FLORIDA TO EVERGREEN ALABAMA TO GREENVILLE ALABAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REMEMBER...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REMEMBER TO TURN AROUND...AND DONT DROWN. && $$
000 WGUS64 KMOB 171655 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1155 AM CDT MON AUG 17 2009 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTHWEST FLORIDA AND PORTIONS OF SOUTH CENTRAL ALABAMA... .AS WEAKENING TROPICAL DEPRESSION CLAUDETTE MOVES FURTHER INLAND...PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUED TO SPREAD ACROSS PARTS OF SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE AS BANDS OF SHOWERS AND THUNDERSTORMS MOVE ACROSS THESE AREAS. ALZ056>060-FLZ001>006-180000- /O.CON.KMOB.FF.A.0007.000000T0000Z-090818T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP... CENTURY...FLOMATON...MOLINO...PENSACOLA...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE... MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB... VALPARAISO 1155 AM CDT MON AUG 17 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA... BUTLER...CONECUH...COVINGTON...CRENSHAW AND ESCAMBIA. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA... COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * UNTIL 7 PM CDT THIS EVENING * AS WEAKENING TROPICAL DEPRESSION CLAUDETTE CONTINUES TO MOVE FURTHER INLAND...PERIODS OF SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS PARTS OF SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE AS BANDS OF SHOWERS AND THUNDERSTORMS MOVE ACROSS THESE AREAS. RAINFALL TOTALS OF 3 TO 5 INCHES...WITH ISOLATED HIGHER AMOUNTS UP TO AROUND 7 INCHES...WILL BE POSSIBLE GENERALLY EAST OF A LINE FROM PENSACOLA FLORIDA TO EVERGREEN ALABAMA TO GREENVILLE ALABAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Aug 16, 7:00 PM CDT, 45 minutes earlier.
Area forecast discussion, Aug 16, 7:00 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
700 PM CDT SUN AUG 16 2009
.AVIATION...(00Z ISSUANCE)FIRST 6 HRS OF FORECAST WILL SEE
INCREASING RAINBANDS FROM CLAUDETTE AS HER CENTER MOVES
ONSHORE...PROJECTED TO BE NEAR DESTIN IN SEVERAL HOURS. BEST CHANCE
FOR IFR OR LOWER IS NORTHEAST OF A DESTIN TO MERIDIAN...MS LINE.
WITH ALL AVIATION FORECAST POINTS FOR THE FA SOUTHWEST OF THIS
LINE...AM EXPECTING LITTLE MORE THAN THE OCCASIONAL RAINBAND TO GO
WITH A SLIGHT INCREASE IN WIND SPEEDS AND A GRADUAL WIND SHIFT
THROUGH THE FORECAST.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
AND ESCAMBIA.
TROPICAL STORM WIND WARNING FROM 10 PM SUNDAY TO 9 AM MONDAY FOR
THE FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...
CRENSHAW...AND ESCAMBIA.
FL...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
TROPICAL STORM WIND WARNING FROM 10 PM SUNDAY TO 9 AM MONDAY FOR
THE FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...AND WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM.
&&Hazardous weather outlook, Aug 16, 12:50 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1250 PM CDT SUN AUG 16 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-171200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1250 PM CDT SUN AUG 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...THE WEST FLORIDA PANHANDLE AND THE COASTAL WATERS OF ALABAMA AND THE WEST FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THE HAZARDOUS WEATHER OUTLOOK WILL BE DISCONTINUED DURING THE PERIOD THAT TROPICAL STORM CLAUDETTE WILL BE IMPACTING THE MOBILE FORECAST AREA. FOR LOCAL HAZARDS DUE TO TROPICAL STORM CLAUDETTE... REFER TO THE TROPICAL CYCLONE IMPACTS GRAPHICS WEB PAGE AT THE FOLLOWING WEB ADDRESS... HTTP://WWW.WEATHER.GOV/GHLS/PHP/GHLSINDEX.PHP?SID=MOB .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COVERAGES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE HIGH INTO MONDAY AS THE REMNANT LOW OF TROPICAL STORM CLAUDETTE MOVES NORTHWEST OVER SOUTHERN AND CENTRAL ALABAMA. FOR THE REMAINDER OF THE WEEK...CHANCES OF THUNDERSTORMS WILL BE HIGHER DURING THE DAY AND LOWER AT NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER IS POSSIBLE MAINLY OVER THE WESTERN FLORIDA PANHANDLE THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:15 AM CDT | Hurricane Local Statement | MOB | Butler, Crenshaw, Monroe | 4 hr |
| Aug 17, 4:15 AM CDT | Hurricane Local Statement | MOB | Conecuh, Covington, Escambia | 3 hr |
| Aug 17, 9:57 AM CDT | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Aug 17, 3:12 PM CDT | Coastal Flood Statement | MOB | 3 hr | |
| Aug 17, 4:24 PM CDT | Small Craft Advisory | MOB | 113 min | |
| Aug 16, 8:46 PM CDT | River Flood Warning | MOB | Okaloosa | 24 hr |
| Aug 17, 6:17 AM CDT | Flash Flood Warning | MOB | Okaloosa | 5 hr |
Nearby
Flash Flood Watches in Alabama, 2009Flash Flood Watches in Florida, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.